MAUDE Adverse Event Report: WRIGHT MEDICAL TECHNOLOGY INC INBONE DOME STRIKE TIP SULC; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

WRIGHT MEDICAL TECHNOLOGY INC INBONE DOME STRIKE TIP SULC; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number IB200031
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.A review of the device history is not possible because the lot number was not communicated.Should additional information become available, it will be provided in a supplemental report.Device disposition unknown.
 
Event or Problem Description
Stryker rep reported that the impactor broke during the case.
 
Additional Manufacturer Narrative
Correction: d3 manufacturer entity, d9, h3, h6 method, results, conclusion, clinical code, g1 manufacturing site.This event was reported in error due to a lack of information available.With the new product information and event description, this event should not have been reported.Please note that at the time of the initial report the part number was unknown and suspected to be a device manufactured in selzach.It has since been discovered that the device was manufactured by wright which would be under fda registration # 3010667733.The reported event could be confirmed, since the product was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: the received inbone dome strike tip was found to be broken.This is a complete separation of the component under service loading that renders the component nonfunctional.The fractography indicates it to be a brittle fracture under sudden overloading.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.The instructions for use instructs user that: ¿surgical instruments and instrument cases are susceptible to damage from prolonged use, and through misuse or rough handling.Care must be taken to avoid compromising their exacting performance.Careful inspection and functional test of the instrument before use is the best method of determining the end of serviceable life.¿ based on investigation, the root cause was attributed to a user related issue.The failure was caused due to sudden overloading on the instrument leading to brittle fracture/breakage during implantation.If any further information is provided, the complaint report will be updated.
 
Event or Problem Description
Stryker rep reported that the impactor broke during the case.No pieces of the impactor remained in the patient.

Brand Name
INBONE DOME STRIKE TIP SULC
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
WRIGHT MEDICAL TECHNOLOGY INC
1023 cherry rd
postfach
memphis TN 38117
Manufacturer (Section G)
WRIGHT MEDICAL TECHNOLOGY, INC.
11576 memphis arlington rd
postfach
arlington TN 38002
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key14427467
Report Number0008031020-2022-00231
Device Sequence Number5604277
Product Code LXH
UDI-Device Identifier00889797047999
UDI-Public00889797047999
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIB200031
Device Catalogue NumberIB200031
Device Lot Number2433999
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/21/2022
Supplement Date Received by Manufacturer08/12/2022
Initial Report FDA Received Date05/18/2022
Supplement Report FDA Received Date09/06/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/23/2021
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown